Alert archive / Tennessee / Flash Flood Warnings in 2009

Flash Flood Warning 101, NWS Memphis, TN

July 13, 2009Shelby County, Tennessee

NWS Memphis, TN issued this flash flood warning at Jul 13, 2009, 9:45 AM CDT for Shelby County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2009, 9:45 AM CDT (14:45 UTC)
Expired
Jul 13, 2009, 12:45 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

County Shelby County, TN

The radar

The Memphis radar (KNQA), 25 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 2.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2478 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1372 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 131445
FFWMEG
TNC157-131745-
/O.NEW.KMEG.FF.W.0101.090713T1445Z-090713T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
946 AM CDT MON JUL 13 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 1245 PM CDT

* AT 946 AM CDT... OVER THE PAST HOUR DOPPLER RADAR ESTIMATES THAT 1
  TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  INCLUDE DOWNTOWN MEMPHIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3521 9004 3521 8987 3504 8985 3503 9009

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 7:03 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jul 13, 7:03 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
703 AM CDT MON JUL 13 2009

.UPDATE...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 422 AM CDT MON JUL 13 2009/

DISCUSSION...

AN ACTIVE WEATHER DAY IN STORE FOR THE MIDSOUTH. A BROAD SURFACE
FRONTAL BOUNDARY EXTENDED ACROSS SOUTHERN MO...NORTHEAST AR...WEST
TN INTO NORTH ALABAMA EARLY THIS MORNING. DEWPOINTS IN THE MIDDLE
70S WERE POOLING SOUTH OF THIS BOUNDARY WITH MID 60S DEWPOINTS
PUSHING IN NORTH OF THE BOUNDARY ON LIGHT NORTHEAST WINDS. MUCAPES
SOUTH OF THIS BOUNDARY WERE AROUND 2000 J/KG...WHICH IS DOWN FROM
4000 J/KG A FEW HOURS AGO. THUNDERSTORMS...A FEW SEVERE...ERUPTED
AFTER MIDNIGHT ALONG THIS BOUNDARY FROM NORTHEAST AR ACROSS
SOUTHWEST TN INTO NORTHEAST MS.

FOR TODAY...THE SURFACE BOUNDARY WILL PUSH JUST SLOWLY
SOUTHWESTWARD THROUGH THE MIDSOUTH AS THE UPPER LEVEL RIDGE OVER THE
FORECAST AREA WEAKENS A LITTLE. ADDITIONAL THUNDERSTORMS OVER
SOUTHWEST MO WILL TRACK SOUTHEASTWARD ALONG THE BOUNDARY INTO THE
MIDSOUTH. ALSO DAYTIME HEATING WILL CAUSE INCREASING INSTABILITY
WITH SBCAPES INCREASING TO BETWEEN 3000 AND 3500 J/KG WITH LIFTED
INDICES BETWEEN MINUS 6 AND MINUS 8. THIS WILL AID IN THE
DEVELOPMENT OF ADDITIONAL THUNDERSTORMS. THINK A THREAT OF SEVERE
THUNDERSTORMS WILL EXIST FROM NORTHEAST AR...ACROSS SOUTHWEST
TN...INTO NORTH MS. DAMAGING WINDS WILL BE THE GREATEST THREAT.
FREEZING AND WET BULB ZERO HEIGHTS WILL BE 14-15 KFT KEEPING THE
LARGE HAIL THREAT TO A MINIMAL. WITH PRECIPITABLE WATER VALUES
NEAR 2 INCHES AND DEWPOINTS IN THE MID 70S...HEAVY RAINFALL IS
ALSO POSSIBLE. THE SEVERE WEATHER THREAT WILL PERSIST INTO THIS
EVENING. INCREASED THE POPS OVER MUCH OF THE REGION. IT APPEARS
THE LEAST FAVORABLE AREA FOR SEVERE WEATHER AND HEAVY RAINFALL
WILL BE ACROSS THE NORTHEAST CORNER OF WEST TN INCLUDING
PARIS...WHERE DRIER AIR IS PUSHING IN ON NORTHEAST WINDS. BUT EVEN
THIS AREA WILL NEED TO BE MONITORED DURING THE DAY.

THE WEATHER FORECAST FOR TUESDAY HAS BECOME RATHER FUZZY. THE
SURFACE BOUNDARY IS FORECAST TO STILL BE LOCATED ACROSS THE
REGION...ALTHOUGH WEAK. THE GFS AND ECMWF INDICATE UPPER LEVEL
RIDGING STRENGTHENING OVER THE AREA...WHILE THE NAM PAINTS A
WETTER PICTURE WITH A POSSIBLE MESOSCALE CONVECTIVE SYSTEM. FOR
NOW ADDED A 20 PERCENT CHANCE OF THUNDERSTORMS. DOES NOT LOOK
QUITE AS HOT AS EARLIER FORECAST FOR TUESDAY FOR MUCH OF
AREA...ALTHOUGH HEAT INDEX READINGS MAY GET CLOSE TO 105 DEGREES
FROM EAST-CENTRAL AR INTO NORTHWEST MS.

WEDNESDAY STILL LOOKS TO BE THE HOTTEST DAY OF THE WEEK. STRONG
HIGH PRESSURE ALOFT WILL BUILD OVER THE AREA WITH HEAT INDEX
READINGS CLIMBING TO BETWEEN 105 AND 110 DEGREES. HEAT ADVISORIES
WILL LIKELY NEED TO BE ISSUED.

A SIGNIFICANT PATTERN CHANGE IS STILL FORECAST BY THE GFS AND
ECMWF FOR THE LATTER PART OF THE WEEK INTO THE WEEKEND. THE UPPER
LEVEL RIDGE IS FORECAST TO RETROGRADE TO THE FOUR CORNERS AREA
WITH A LONG WAVE TROUGH DEVELOPING OVER THE EASTERN UNITED STATES.
THIS WILL ALLOW A COLD FRONT TO PUSH THROUGH THE MIDSOUTH FROM
THE NORTH THURSDAY INTO FRIDAY. SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED AHEAD OF THE FRONT. A THREAT FOR SEVERE THUNDERSTORMS AND
LOCALLY HEAVY RAINFALL MAY OCCUR...BUT PINPOINTING TIME AND
LOCATION IS DIFFICULT THIS FAR OUT...AND CONFIDENCE IS NOT HIGH
ENOUGH TO MENTION IN THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME.
RAINFREE AND UNUSUALLY MILD WEATHER IS FORECAST TO PUSH INTO THE
MIDSOUTH FOR THE WEEKEND.

JCL

&&

.AVIATION...
12Z TAFS

ACTIVE WEATHER NIGHT ACROSS THE MIDSOUTH...WITH STORMS OCCURRING
JUST EAST OF KMEM...SOUTHWARD TO JUST WEST OF KTUP. A SECOND ROUND
OF STORMS FROM CENTRAL AR WILL ARRIVE TO THE KJBR VICINITY IN THE
NEXT HOUR OR TWO. BY LATE MORNING/EARLY AFTERNOON... THE ATMOSPHERE
WILL LIKELY BE STABILIZED JUST ENOUGH TO CAP THUNDERSTORM DEVELOPMENT
BEYOND THE ISOLATE VARIETY.

ANOTHER ROUND OF STORMS LIKELY TONIGHT. GIVEN THE AMPLIFICATION OF
THE UPPER RIDGE OUT WEST AND MORE NORTHERLY STEERING FLOW...
SUSPECT THE BEST TSRA CHANCES IN THE KJBR/KMEM VICINITIES. NAM12
INDICATES SOME DRIER LOW LEVEL AIR OVER KY MAY PUSH INTO THE KMKL
AREA OVERNIGHT.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  90  76  94  78 /  60  30  20  10
MKL  88  70  90  72 /  50  30  20  10
JBR  88  72  93  75 /  60  30  20  10
TUP  91  73  93  75 /  60  30  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 13, 4:50 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
450 AM CDT MON JUL 13 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-141200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
450 AM CDT MON JUL 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM NORTHEAST AND
EAST-CENTRAL ARKANSAS INTO PORTIONS OF WEST TENNESSEE AND ALL OF
NORTH MISSISSIPPI TODAY INTO THIS EVENING. THE AFFECTED AREA IS
GENERALLY ALONG AND SOUTH OF A LINE FROM NEAR POCAHONTAS ARKANSAS
TO RIPLEY TENNESSEE TO DECATURVILLE TENNESSEE. DAMAGING
WINDS...LOCALLY HEAVY RAINFALL WITH POSSIBLE FLOODING...AND
FREQUENT GROUND TO CLOUD LIGHTNING WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDEX READINGS WILL CLIMB TO NEAR 105 DEGREES TUESDAY FROM
EAST-CENTRAL ARKANSAS INTO NORTHWEST MISSISSIPPI...AND TO BETWEEN
105 AND 110 DEGREES ACROSS MUCH OF THE MIDSOUTH WEDNESDAY. HEAT
ADVISORIES MAY BE NECESSARY FOR PORTIONS OF THE AREA TUESDAY...BUT
WILL BE MORE LIKELY FOR WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY TODAY INTO THIS EVENING.

JCL

In the hours before

Special weather statement, Jul 13, 7:15 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
715 AM CDT MON JUL 13 2009

MSZ021>023-131300-
YALOBUSHA MS-CALHOUN MS-CHICKASAW MS-
715 AM CDT MON JUL 13 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  WESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 8 MILES WEST OF BRUCE AT 716 AM CDT...MOVING
SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CALHOUN...CHICKASAW AND YALOBUSHA COUNTIES...INCLUDING
LOCATIONS NEAR HOUSTON...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 13, 7:38 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
738 AM CDT MON JUL 13 2009

ARZ008-017-018-026-027-131330-
CRAIGHEAD AR-POINSETT AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
738 AM CDT MON JUL 13 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF LYNN AT 739 AM CDT...
MOVING SOUTHEAST AT 50 MPH.

PEOPLE IN CRAIGHEAD...GREENE...LAWRENCE...POINSETT AND RANDOLPH
COUNTIES...INCLUDING LOCATIONS NEAR BLACK ROCK...BONO...HOXIE...
JONESBORO...LAKE CHARLES STATE PARK AND WALNUT RIDGE...SHOULD MONITOR
THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL
830 AM CDT.
Special weather statement, Jul 13, 7:52 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
752 AM CDT MON JUL 13 2009

MSZ007-008-011-012-131330-
TUNICA MS-TATE MS-PANOLA MS-QUITMAN MS-
752 AM CDT MON JUL 13 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHWESTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTH CENTRAL QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHWESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER LITTLE TEXAS AT 752 AM CDT...MOVING
SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN PANOLA...QUITMAN...TATE AND TUNICA COUNTIES...INCLUDING
LOCATIONS NEAR SENATOBIA...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 13, 8:04 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
804 AM CDT MON JUL 13 2009

MSZ002-003-TNZ089-131345-
BENTON MS-MARSHALL MS-FAYETTE TN-
804 AM CDT MON JUL 13 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF MICHIGAN CITY AT 804 AM
CDT...MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN BENTON...FAYETTE AND MARSHALL COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
Special weather statement, Jul 13, 9:03 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
903 AM CDT MON JUL 13 2009

ARZ027-028-131430-
MISSISSIPPI AR-POINSETT AR-
903 AM CDT MON JUL 13 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5
MILES SOUTHWEST OF MARKED TREE AT 903 AM CDT...MOVING SOUTHEAST AT 25
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN MISSISSIPPI AND POINSETT COUNTIES...INCLUDING LOCATIONS
NEAR MARKED TREE AND TYRONZA...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 13, 9:18 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
918 AM CDT MON JUL 13 2009

ARZ036-048-049-MSZ007-131445-
LEE AR-ST. FRANCIS AR-CRITTENDEN AR-TUNICA MS-
918 AM CDT MON JUL 13 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
  EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  NORTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF NEW HOME AT 918 AM CDT...
MOVING SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRITTENDEN...LEE...ST. FRANCIS AND TUNICA COUNTIES...
INCLUDING LOCATIONS NEAR HUGHES...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES MIDWAY LAKE.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:41 PM CDTAreal Flood AdvisoryMEGCarroll, Henry, Weakley78 min
Jul 12, 9:40 PM CDTAreal Flood AdvisoryMEGDecatur3 hr
Jul 12, 9:49 PM CDTSevere Thunderstorm WarningMEGDecatur41 min
Jul 12, 10:32 PM CDTSevere Thunderstorm WarningMEGDecatur, Henderson43 min
Jul 13, 1:22 AM CDTSevere Thunderstorm WarningMEGHardeman, Haywood, Madison38 min
Jul 13, 1:38 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Haywood, Lauderdale52 min
Jul 13, 1:46 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Lauderdale, Tipton44 min
Jul 13, 2:22 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman68 min
Jul 13, 2:27 AM CDTSevere Thunderstorm WarningMEGHardeman, Hardin, McNairy63 min
Jul 13, 2:44 AM CDTTornado WarningMEGFayette, Hardeman46 min
Jul 13, 2:55 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Lauderdale, Madison, Tipton65 min
Jul 13, 3:27 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman63 min
Jul 13, 3:51 AM CDTAreal Flood AdvisoryMEGFayette, Hardeman114 min
Jul 13, 4:18 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Lauderdale, Shelby, Tipton57 min
Jul 13, 4:57 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman63 min
Jul 13, 5:44 AM CDTAreal Flood AdvisoryMEGFayette, Hardeman4 hr
Jul 13, 9:12 AM CDTSevere Thunderstorm WarningMEGShelby, Tipton63 min

Nearby

Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.